Jump to content
Lorenna

Lorenna: Paxil and weight gain

Recommended Posts

Lorenna

I was on paxil 10 mg for three months for social anxiety. I decided one day to quit cold turkey after I no longer found it effective. My anxiety was back. I experienced the following symptoms asa result of quitting: a free falling sensation , brain zaps, dizziness, extreme anxiety as I never had before. Although I have been offtbis medication for 2 weeks, J am still gaining weight ...while being on this med, I gained 20-29 lbs! Sad. Very very sad  i was always small....about 100 pounds or 110 lbs (the most). Now, I weight 129 lbs. Awful. 

Try homeopathic remedies if you can. Exercise and surround yourself with nice great people. Eat healthy and make sure to get plenty of sun light. All the best to all of you out there. 

 

Share this post


Link to post
Petunia

Hi Lorenna,

Your topic was moved to the introductions forum, you can use this thread as a journal if you want to, to record your progress and communicate with the community.

 

Are you taking any other medication? Was this the first antidepressant you tried?

 

Are you having any symptoms now, besides the weight gain? Going CT off Paxil, or any antidepressant is never a good idea, withdrawal is common and can sometimes last quite a long time. But if you are feeling better already, that's a good sign, you weren't on the drug for a long time, you may recover fairly quickly. It may take a while longer before you are able to lose weight again easily, but it will happen.

 

Please stay in touch and let us know how you are doing. 

 

Petunia,

Share this post


Link to post
Lorenna

Hi Petunia, this was the only antidepressant I started in February. I was taking the lowest dose (10 mg a day). The antidepressant did wonders to me immediately after I started taking it, but, the anxiety came back into full swing so I stopped taking it. I took Citalopram in 2016 for 8 months. Each antidepressant works differently as you know. The side effects of going off Paxil...hmmm...I still have them...not quite sure if there is a link between them. But I had a severe cold like head cold and muscle pain. Anyway. As I have gone off it, the withdrawal symptoms are less and started feeling better already.  

Share this post


Link to post
Lorenna

Severe muscle pain and twisting...that is all over my spinal cord. Quite uncomfortable. It appears that beside these nuisances, nothing else is going on. I am cutting back on my sleep (instead of waking up at 9 a.m. every morning, I wake up at 7 a.m.). Also, my weight appears to be coming down...My vision for the future very colorful, my drive is back (I dream again of enrolling in a PhD). I must say that Paxil cut all of these...it suppressed the anxiety for a while making me depressed and sleepy all day. I had no desire to go back to school or even have a vision, goals. That is not me. Lol! I am very determined and goal oriented. Something being on Paxil , I did not have. Thanks God I came off it. A sedated vegetable walking down the street that is what Paxil did to me. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.